MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown, not provided.If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted.Telephone number: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a model pcb00 preloaded intraocular lens (iol) was already defective when it came out of the packaging and could not be used for surgery.Additional information received through follow-up reported that the haptic came out twisted after pushing the lens forward.The site is unsure if the lens was defective itself or the damage occurred during transportation.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; section d9: date returned to manufacturer: 2nd august 2021; section h3: device evaluated by manufacturer? yes.Device evaluation: the plunger was observed, in the advanced position.No assembly error and or defect related to manufacturing process was identified.Traces of lubricant material were observed, in the cartridge and in the lens storage zone.The lens got stuck at the cartridge tip, which is cracked/damaged.Leading haptic not folded condition was not identified.However, as the lens is too hard in the device, it is not possible to remove it to verify, the haptic damaged condition.Due to the condition of the sample returned product, quality deficiency could not be determined.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search of complaints related to production order was performed.No additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12105847
Report Number2648035-2021-07994
Device Sequence Number4616033
Product Code HQL
UDI-Device Identifier05050474558045
UDI-Public(01)05050474558045(17)240216
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1